Alert archive / Ohio / Special Weather Statements in 2017

Special Weather Statement, NWS Wilmington, OH

August 2, 2017Ross County, Ohio

NWS Wilmington, OH issued this special weather statement at Aug 2, 2017, 5:01 PM EDT for Ross County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2017, 5:01 PM EDT (21:01 UTC)
Expired
Aug 2, 2017, 5:45 PM EDT
In force
44 min
Issued by
NWS Wilmington, OH

County Ross County, OH

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1503 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

085 
WWUS81 KILN 022101
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
501 PM EDT WED AUG 2 2017
 
OHZ073-080-082-022145-
Pike OH-Highland OH-Ross OH-
501 PM EDT WED AUG 2 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PIKE...EAST CENTRAL
HIGHLAND AND SOUTHWESTERN ROSS COUNTIES UNTIL 545 PM EDT...

At 501 PM EDT, radar indicated a strong thunderstorm over Cynthiana,
moving east at 5 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Bainbridge, Pike Lake, Cynthiana, Kincaid Springs, Summithill,
Bourneville, Knockemstiff and Buchanan.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3909 8339 3928 8336 3936 8306 3910 8309
TIME...MOT...LOC 2101Z 269DEG 7KT 3919 8330 

$$

Novak

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 2, 4:05 PM EDT, 56 minutes earlier.

Area forecast discussion, Aug 2, 4:05 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
405 PM EDT Wed Aug 2 2017

.SYNOPSIS...
Daytime heating will result in scattered showers and
thunderstorms the rest of the afternoon and then again Thursday.
More storms can be expected as a cold front moves through the
area on Friday. High pressure will build in for the weekend.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Scattered storms will continue through the late afternoon and
diminish with the loss of heating early this evening. Locally
heavy rainfall and gusty winds with minor downbursts will
remain possible. Beyond early evening, expect little to no
activity with partly cloudy skies. Lows will be a bit warmer
than last night.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Weak troughing will persist across the region with minor
disturbances moving through it. This will result in additional
scattered showers and thunderstorms, primarily in the afternoon.
However, there is the possibility of some activity lingering
into the night in the northwest counties. Weak wind fields will
result in unorganized storms with locally heavy rainfall and
gusty winds the primary concern. Highs should be close to
persistence. Lows will be in the mid to upper 60s.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A fairly strong mid level short wave embedded in a broader upper
level trough will pivot east across the southern Great Lakes Friday
into Friday night. This will help drive an associated cold front
east across the upper Ohio Valley through the day on Friday. The
last couple of model runs have trended somewhat slower with the
frontal passage and as as a result, our area will be in a somewhat
more favorable position for thunderstorm development. As we
destabilize ahead of the front through late morning and into the
early afternoon, expect to see an increase in coverage along and
ahead of the front across our area. Precipitation should then taper
off fairly quickly from west to east through the mid to late
afternoon hours as the front moves east. Mid and deep layer shear
will be on the increase along and ahead of the front as wind fields
increase ahead of the short wave. This will combine with the slower
timing of the front to increase our severe threat, particularly
across our eastern areas where the better instabilities should
exist through mid afternoon.

High pressure and a cooler, drier airmass will build in behind the
front for the weekend. Highs on Saturday and Sunday will mainly be
in the mid to upper 70s with morning lows in the mid to upper 50s.
The 12Z GFS has trended faster with the approach of the next trough
axis early next week but it is still slower than the past several
runs of the ECMWF. As a result, will speed up pcpn chances heading
into Sunday night and then linger a chance through the day on
Monday. With the faster timing, will also go ahead and dry us out
Tuesday into Wednesday. High temperatures will remain in the mid to
upper 70s through mid week.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Scattered convection will occur during the early part of the TAF
period. Difficult to time when these might affect any of the
terminals, so maintained VCTS but tried to limited it to the
hours when coverage would be greatest and therefore having the
better chance of impacting the TAF sites.

Some cumulus may linger through the night, although many places
will clear. There will be an increase in cumulus towards 12Z and
beyond. Scattered showers and thunderstorms will redevelop, but
that far out in time have opted not to include mention of
precipitation in the TAFs.

OUTLOOK...Thunderstorms are possible Thursday afternoon through
Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...JGL
AVIATION...
Hazardous weather outlook, Aug 2, 4:07 PM EDT, 54 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
407 PM EDT Wed Aug 2 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-030900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
407 PM EDT Wed Aug 2 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A strong cold front will cross the region Friday. Thunderstorms along
and ahead of the front may become severe with damaging winds and
large hail possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 2, 2:29 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
229 PM EDT WED AUG 2 2017

KYZ094-095-021900-
Owen KY-Grant KY-
229 PM EDT WED AUG 2 2017

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL GRANT AND NORTH
CENTRAL OWEN COUNTIES UNTIL 300 PM EDT...

At 228 PM EDT, radar indicated a strong thunderstorm near Owenton,
moving northeast at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Very heavy rain...

Locations impacted include...
Owenton, Sparta, Twin Bridges, Needmore, Holbrook, Long Ridge and New
Liberty.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3859 8496 3869 8488 3869 8487 3870 8487
      3870 8484 3863 8465 3852 8481
TIME...MOT...LOC 1828Z 218DEG 12KT 3858 8482

Novak
Special weather statement, Aug 2, 2:34 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
234 PM EDT WED AUG 2 2017

KYZ094-021900-
Owen KY-
234 PM EDT WED AUG 2 2017

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL OWEN COUNTY UNTIL
300 PM EDT...

At 234 PM EDT, radar indicated a strong thunderstorm 8 miles west of
Owenton, moving northeast at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Owenton, Gratz, Squiresville and New Liberty.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3849 8499 3851 8498 3852 8498 3852 8500
      3850 8502 3851 8503 3855 8501 3855 8500
      3856 8502 3862 8494 3861 8486 3854 8482
      3847 8496
TIME...MOT...LOC 1834Z 228DEG 17KT 3852 8500

Novak
Special weather statement, Aug 2, 3:30 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
330 PM EDT WED AUG 2 2017

KYZ100-OHZ081-088-022015-
Lewis KY-Scioto OH-Adams OH-
330 PM EDT WED AUG 2 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEWIS...
SOUTHEASTERN ADAMS AND SOUTHWESTERN SCIOTO COUNTIES UNTIL 415 PM
EDT...

At 329 PM EDT, radar indicated a strong thunderstorm near Vanceburg,
moving northeast at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Vanceburg, Camp Dix, Friendship, Sandy Springs, Garrison, Buena Vista
in Scioto County, Saint Paul, Firebrick, Rexton, Kinniconick, Tannery
and Turkey Creek Lake.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3856 8344 3885 8320 3870 8304 3868 8303
      3866 8305 3864 8305 3863 8307 3861 8308
      3860 8307 3857 8310 3855 8310 3853 8312
      3853 8315 3850 8317 3849 8319 3848 8319
      3843 8328
TIME...MOT...LOC 1929Z 228DEG 19KT 3855 8329

Novak
Special weather statement, Aug 2, 4:52 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
452 PM EDT WED AUG 2 2017

OHZ073-080-082-022115-
Pike OH-Highland OH-Ross OH-
452 PM EDT WED AUG 2 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PIKE...EASTERN
HIGHLAND AND SOUTHWESTERN ROSS COUNTIES UNTIL 515 PM EDT...

At 452 PM EDT, radar indicated a strong thunderstorm over Rocky Fork
Point. This storm was nearly stationary.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Hillsboro, Greenfield, Marshall, Rocky Fork Point, Highland Holiday,
Cynthiana, Rocky Fork Lake, Rainsboro, Berrysville, Highland County
Airport and Paint Creek State Park.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3909 8359 3925 8366 3937 8337 3909 8333
TIME...MOT...LOC 2052Z 253DEG 4KT 3919 8354

Novak
Special weather statement, Aug 2, 4:55 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
455 PM EDT WED AUG 2 2017

OHZ073-082-088-022130-
Pike OH-Scioto OH-Ross OH-
455 PM EDT WED AUG 2 2017

...A STRONG THUNDERSTORM WILL AFFECT EASTERN PIKE...NORTH CENTRAL
SCIOTO AND SOUTH CENTRAL ROSS COUNTIES UNTIL 530 PM EDT...

At 455 PM EDT, radar indicated a strong thunderstorm near Lucasville,
moving northeast at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...

Locations impacted include...
Waverly, Piketon, Beaver, Givens, Wakefield, Pike County Airport,
Linn, Lake White, Scioto Trail State Park, Omega, Germany and
Stockdale.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3899 8280 3889 8298 3902 8313 3927 8294
      3915 8279
TIME...MOT...LOC 2055Z 225DEG 18KT 3897 8300

Novak
Special weather statement, Aug 2, 5:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
501 PM EDT WED AUG 2 2017

OHZ073-080-082-022145-
Pike OH-Highland OH-Ross OH-
501 PM EDT WED AUG 2 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PIKE...EAST CENTRAL
HIGHLAND AND SOUTHWESTERN ROSS COUNTIES UNTIL 545 PM EDT...

At 501 PM EDT, radar indicated a strong thunderstorm over Cynthiana,
moving east at 5 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Bainbridge, Pike Lake, Cynthiana, Kincaid Springs, Summithill,
Bourneville, Knockemstiff and Buchanan.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3909 8339 3928 8336 3936 8306 3910 8309
TIME...MOT...LOC 2101Z 269DEG 7KT 3919 8330

Novak

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:52 PM EDTSpecial Weather StatementILNHighland23 min
Aug 2, 4:55 PM EDTSpecial Weather StatementILNPike35 min
Aug 2, 5:21 PM EDTSpecial Weather StatementILNLicking39 min
Aug 2, 5:54 PM EDTSpecial Weather StatementILNLicking51 min
Aug 2, 6:02 PM EDTAreal Flood AdvisoryILNDelaware, Franklin, Licking3 hr
Aug 2, 7:08 PM EDTSpecial Weather StatementILNButler52 min
Aug 2, 1:56 PM EDTSpecial Weather StatementILNGrant, Owen34 min
Aug 2, 2:13 PM EDTAreal Flood AdvisoryILNGrant, Owen3 hr
Aug 2, 2:29 PM EDTSpecial Weather StatementILNOwen31 min
Aug 2, 2:34 PM EDTSpecial Weather StatementILNOwen26 min
Aug 2, 3:07 PM EDTAreal Flood AdvisoryILNOwen3 hr
Aug 2, 3:30 PM EDTSpecial Weather StatementILNLewis45 min
Aug 2, 7:25 PM EDTSpecial Weather StatementILNBoone50 min
Aug 2, 7:28 PM EDTSevere Thunderstorm WarningILNBoone10 min
Aug 2, 7:01 PM EDTAreal Flood AdvisoryILNDearborn3 hr
Aug 2, 7:06 PM EDTSpecial Weather StatementILNOhio, Switzerland39 min

Nearby

Special Weather Statements in Ohio, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.